Texas, 2004Damaging Winds and Lightning Strike in Texas, September 14, 2004
September 14, 2004 · NWS FWD · 4 events in 3 counties and zones
3 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 14, 2:30 PM CST, 1 hour earlier.
Area forecast discussion, Sep 14, 2:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT TUE SEP 14 2004
.DISCUSSION...
330 PM CDT
UPDATED EARLY TO EXPAND POPS FOR AFTERNOON AND EVENING PERIODS.
SHORTWAVE HAS MANAGED TO SPLAY SCATTERED CONVECTION THROUGHOUT MUCH
OF THE CWA. NIGHTFALL WILL SPELL AN END TO MUCH OF THE ACTIVITY...
THOUGH SHORTWAVE ENERGY WILL KEEP CHANCES OVERNIGHT...MAINLY SOUTH
AND EAST WHERE ELEVATED MOISTURE IS BEST.
SOME LINGERING PRECIP SE WEDNESDAY WITH RESIDUAL BOUNDARIES AND
DEEPEST MOISTURE...BUT UPPER SUPPORT LACKING OVERALL. THEREAFTER...
SUBSIDENCE ZONE TO THE WEST OF IVAN WILL LIKELY DIMINISH PRECIP AND
BUMP UP WEDNESDAY AFTERNOON TEMPS. DESPITE AVAILABLE MOISTURE...
FROPA WEDNESDAY NIGHT LOOKS TO BE DRY WITH LARGE-SCALE SUBSIDENCE.
AFTER FROPA...MILD NIGHTS AND SUNNY WARM DAYS WILL MARK A WARMING
TREND THAT WILL CONTINUE THROUGH THE WEEKEND. RIDGE BUILDS INTO
TEXAS AS IVAN HEADS UP EASTERN SEABOARD...AND TEXAS TEMPS SHOULD
REMAIN ABOVE NORMAL. NEXT CHANCE FOR FROPA MIDDLE OF NEXT WEEK...
BUT HAVE CHOSEN TO FOREGO POPS FOR NOW. 25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 93 71 90 / 30 0 0 0
WACO, TX 72 94 72 94 / 40 0 0 0
PARIS, TX 70 92 69 90 / 30 0 0 0
DENTON, TX 71 93 70 90 / 20 0 0 0
MCKINNEY, TX 71 93 70 90 / 20 0 0 0
DALLAS, TX 74 93 72 90 / 30 0 0 0
TERRELL, TX 73 92 71 91 / 40 20 0 0
CORSICANA, TX 73 93 71 93 / 40 20 0 0
TEMPLE, TX 72 94 72 94 / 40 20 20 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Sep 14, 2:30 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT TUE SEP 14 2004
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 PM CDT TUE SEP 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
ABUNDANT TROPICAL MOISTURE WILL INTERACT WITH A PASSING UPPER LEVEL
DISTURBANCE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT BRIEF
HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH
WILL ACCOMPANY SOME OF THE STORMS.
SCATTERED THUNDERSTORMS WILL LINGER EAST OF A BONHAM...WACO...TO
LAMPASAS LINE AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY SOUTHEAST
OF A KAUFMAN...WACO...TO LAMPASAS LINE. HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Denton
- When
- September 14, 3:30 PM CST
- Where
- Denton County, Sanger
- Measured
- 61 kt (70 mph) estimated sustained
- Injuries
- 1 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.367, -97.183
A house under construction collapsed from high winds, trapping a worker inside. It took an hour to free him from the debris before he could be taken to a hospital. Some trees and power lines were also blown down.
Thunderstorm Wind, Cooke
- When
- September 14, 4:30 PM CST
- Where
- Cooke County, Gainesville
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.633, -97.150
A mobile home was unroofed in the FRF Estates. A telephone pole was blown down and the canopy over a rodeo arena was blown off. A fence around the arena was uprooted and blown away. Some trees were also blown down.
Lightning, Cooke
- When
- September 14, 4:30 PM CST
- Where
- Cooke County, Valley View
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Lightning caused two house fires with minor damage to one and moderate damage to the other.
Thunderstorm Wind, Henderson
- When
- September 14, 6:00 PM CST
- Where
- Henderson County, Athens
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- NEWSPAPER
- Coordinates
- 32.200, -95.850
A large tree at the courthouse was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Puerto Rico, September 14 to 17, 20044 deaths · 1 injured · $170 million · 13 events
- Lightning Strike in Texas, September 14, 20041 death · 40 injured · 4 events
- Flash Flooding and Flooding in Minnesota, September 14 to 17, 20041 death · $1.4 million · 9 events
- Flash Flooding and Flooding in Minnesota, September 14 to 19, 2004$28 million · 9 events
- Tropical Storm in U.S. Virgin Islands, September 14 to 17, 2004$6.2 million · 2 events
- Flash Flooding and Hail in Iowa, September 14 to 15, 2004$583,000 · 1 in hail · 13 events
- Hail in Nebraska, September 14, 2004$260,000 · 1.75 in hail · 2 events
- Hurricane in Mississippi, September 14 to 16, 2004$200,000 · 5 events
- Hail in Nebraska, September 14, 2004$14,000 · 1.75 in hail · 9 events
- High Surf in Hawaii, September 14 to 15, 200416 events
- Hail and High Wind in Colorado, September 14, 20042 in hail · 12 events
- Hail in Colorado, September 14, 20041.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423850, 5423852, 5423853, 5423851.